Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

High BP. Taking lisinopril. Normal ultrasounds. Any natural herbs to lower BP? Suggest low sodium diet?

Hi. I am a 26 year old male on lisinopril. I have been on the medication for about 2 months. I am not sure why I have high blood pressure (could be a combination of my poor diet and drinking alcohol every night for a few years), but I've gotten myself on a fitness plan and quit drinking. I've already done ultrasounds of my kidneys, blood tests, etc - everything is fine. can I get off this medicine immediately? is there any natural herbs you can suggest that would be good for lowering blood pressure, in addition to my exercise and low sodium diet?
Mon, 2 Sep 2013
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy
Homeopath 's  Response
Hello friend,
You can very well get off your drug with immediate effect. Wait for another week without any drug. Get your BP checked again. Note your troubling symptoms.
If you are still hypertensive and have symptoms troubling you, that means you are not cured. Remember that no chemical drug can cure you.
In my long experience, I have very many cases of Hypertension cured with Homoeopathic genetic and constitutional treatment. Your disease is a genetic and constitutional one. Therefore you have to get such remedies that can make genetic and constitutional corrections in your sickness. Homoeopathy is that.
Therefore my advice to you is to approach an expert Homoeopathic physician at the earliest.
If not possible to find one, you can get back to me with your detailed case at the earliest.
With Best Wishes,
Dr C. J. Varghese,
Homoeopath
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Ayurveda Specialist Dr. Munish Sood's  Response
**
1. As Ultrasound along with blood tests came fine, thus Secondary causes can be ruled out as the cause of hypertension.
2. Immediately getting of this medicine can result in rebound hypertension and shooting up of blood pressure to higher levels, so it is wise to Consult with your Cardiologist regarding the same, and if you want to get off this medicine one has to taper the dose according to the response and after consulting with your Attending Physician.
3.
Low salt Diet: total salt intake should not exceed 2.5 grams per day
no extra salt should be taken during meals.
use Losalt where salt is essential.
Avoid salt rich food: pickles,papad,sauce,cheese,salted butter-biscuits-peanuts/cashews-butter milk,popcorns,wafers
4. Take potassium rich foods like grapes,mosumbi.
5. Avoid saturated oils-use mono saturated oils,avoid all deep fried foods, unskimmed milk.
6. Increase fibre intake i.e. leafy vegetables, salads,fruits,pulses and legumes
7. Use skimed or double toned low fat milk.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Background: I m male, 56, 5 10 , 255 lbs, type 2 diabetic. I m on 50mg Atenolol at night and 10mg Lisinopril in AM, 1000mg Metformin & 50mg Januvia in AM & again in PM, and normally around 50 units of Lantus around midnight. Yesterday (01-31-2012 Tuesday) I only consumed 140 carbs throughout the day, tested my BSL at 0130 hrs today (Wed.) and found it was 128. Afraid to take my 50 units of Lantus and not knowing if I should adjust my dosage, I injected only 20 units at 0230 hrs. My problem: I could feel my heartbeat pulsing as I tried to get to sleep, so I checked it, twice. It is 162 over 94, pulse 59. I don t feel dizzy or anything like that. My questions are, should I be concerned over my readings? And, is it safe to adjust my Lantus dosage like that? Should I have just skipped my Lantus? And, should I take an extra dose of Atenolol to lower my BP? Mike in NH

doctor1 MD

Sir,My age is 34 i am an engineer by profession.my problem is that i usually have high BP. I have done certain tests for TSH, Cholesterol,Triglicirides . the results are usually on higher side that means Cholesterol /Trigilcrides above normal.and TSH 10.44. from last two one year i am on low salt diet and low fat diet and i am taking medecine for TSH as well.Now the results which came few weeks before are very good.everything seems to be within limits.but my Blood pressure is still not coming down. Right now it used to be 140/100 which is making me very uncomfortable.like i usually have headache and my eyes are also blurring .I haven t taken any hypertensive drug as yet.I am not able to understand what is the real cause of my raised Blood Pressure and how to cure it.is it safe to start taking hypertensive drugs at this age .do i have to continue taking them even if my B.P gets stable say after one week or so.Do i need to do more investigation to know the real cause and cure it accordingly ? My Email Id: YYYY@YYYY

doctor1 MD

Hi, This is Krishna, 29years old. I have a bp of 150/100. I did a complete body checkup including Treadmill test, Echo test, Abdomen ultrasound, lipid profile, etc. Everything is normal except lipid profile. My total cholesterol is 230. I am taking Telma 40mg. I have a family history of high bp. What would be the reason for my high bp? Please advice next steps.

Recent questions on  Rebound hypertension

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a day for 3 days and then go to 1 every other day. I did the 3 days and am on the 2nd of every other...

doctor1 MD

Hello there! I have a question about weaning myself off of Valsartan . I am a teacher with normal blood pressure, and I was working in Shanghai, China, where the pollution (PM 2.5, etc.) was continuously very bad for about a month, and my blood...

doctor1 MD

My husband is an unrepentant alcoholic, and has confirmed liver and kidney damage, he is hypertensive, but recently stopped his meds, saying that they made him too lethargic. He smokes at least a pack a day, and drinks a 750ml bottle of vodka in a...

doctor1 MD

hi im a private nurse im going to ask about my patient. my patient was hypertensive and given the medication with his cardiologist norvasc (amlodipine) 10mg together with concore (bisoprolol) 2.5mg his past blood pressure before was ranging from 130/80- 140/80mmhg he was taken the drug for one month during hospitalization. when he was discharged from the hospital about 3weeks his blood pressure decreases to 110/80-100/50-80/60mmhg as his maintaining BP and now should i still give the norvasc which is 10mg in dose or should i hold it and continue the concore which is 2.5mg? To prevent rebound hypertension for my patient. and i called up his anesthesiologist because she is going to be under a wound closure procedure for his fournier's gangrene and she told me that i should not stop giving his concore and norvasc but i know she was doubtful with her orders thats why i ask this web for the best intelegent doctors online here thankz...

doctor1 MD

I was on Clonidine and Lopressor for my blood pressure; the doc took me off of clonidine and put me on hydralazine; I ended up in the hospital with rebound hypertension, he then put me back on a low dose of clonidine and weaned me off. I am now on Lopressor twice a day and hydralazine 3 times a day and my blood pressure still isn't back to normal. I have been taking it for over 5 days now. How long does it take for my BP to get back to normal. I have been having headaches especially in the back of my head. BP readings have been; 161/88 pulse103; 158/93 pulse 90; 158/97 pulse 93; 157/96;pulse 88; 167/95 pulse 85; 170/98 pulse 98; 150/91 pulse 93; 185/124 pulse 86 these are readings over the last 3 days including today.
I am thinking the meds aren't working. Your opinion please. Thanks Mary Lee
YYYY@YYYY

doctor1 MD

I just starting taking 25mg Metoprolol ER for high blood pressure 150/90. I have been drinking for last couple of years 4 drinks a day which probably caused the high blood pressure. I stopped drinking and i have been working out for past 5 days and blood pressure is now 110/72. I have 2 questions: 1. At the end of this first month can I stop taking the medicine 2. Will chewing tobacco cause it to rise again?

doctor1 MD

Hi. I am a 26 year old male on lisinopril. I have been on the medication for about 2 months. I am not sure why I have high blood pressure (could be a combination of my poor diet and drinking alcohol every night for a few years), but I've gotten myself on a fitness plan and quit drinking. I've already done ultrasounds of my kidneys, blood tests, etc - everything is fine. can I get off this medicine immediately? is there any natural herbs you can suggest that would be good for lowering blood pressure, in addition to my exercise and low sodium diet?